Discussions that mention erythromycin

Digestive Disorders board


Hi everyone,

I'm new to the site and the world of gastoparesis. About one month ago I became severly nausious with constant bleching. After several trips to the hospital, an upper endo-(clean), upper GI series-(clean) and finally gastric emptying scan- 5.5 hour delay, I have been diagnosed with idopathic gastroparesis and taking it hard. I've lost 12 pounds and it's weight that I really didn't need to lose. I was put on Reglan for one weekend and ended up in the ER with hives and difficulty breathing. I'm currently waiting on my domperidone from Canada, while taking erythromycin. I've been eating chicken broth and white bread, while having many liquids.

I have been researching this horrible diagnose over the last several weeks and have found that I have some questions that I hope you can anwser. I was quite lucky as my GI doctor suspected this right away from the explanation of my systems. Prior to this I was a healthy 29 year old who enjoyed food. Anyway, My doctor has told me that I shouldn't be concerned about this condition and that they see many people each day that led normal lives while on medication and proper potion of meals. My doctor stated that she felt in the next several weeks I would be eating regular and would have gained my weight back. Is this the truth?? After reading the previous blogs I feel that I've been steered wrong. I have made an appointment at Temple but can't get in until July. I have not vomited and still desire to eat food but just can't the erythromyicin has helped the nausea but I continue to bloat after chicken soup.

My husband and friend have an upcoming trip planned for Cancun, my doctor stated that I should go. What do you think? I guess at this point I'm just depressed I feel as if I will never led my old life and can't even image having the family that I always wanted because how will I care for them. At this point I feel bad for my husband having to put up with this sickness. :(

Will I ever be able to eat again???????????? HELP!!!